Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 255, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2007, 4:24 PM CDT for Saint Croix County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 26, 2007, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:50 PM CDT | TSTM WND DMG | 5 S Glenwood City, WI | 12 INCH TREES DOWN, 6 INCH BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 262125 SVRMPX WIC109-262230- /O.NEW.KMPX.SV.W.0255.070726T2124Z-070726T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 424 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 530 PM CDT * AT 420 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BALDWIN...OR ABOUT 9 MILES EAST OF RIVER FALLS...AND MOVING EAST AT 15 MPH. OTHER STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING WINDS TO 60 MPH WERE LOCATED FROM BALDWIN TO NEW RICHMOND. * LOCATIONS IMPACTED INCLUDE... NEW RICHMOND... BALDWIN... GLENWOOD CITY... STAR PRAIRIE... STAY INDOORS...AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA. LAT...LON 4521 9266 4487 9257 4486 9215 4521 9218 $$
1 follow-up statement
000 WWUS53 KMPX 262215 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 515 PM CDT THU JUL 26 2007 WIC109-262225- /O.CAN.KMPX.SV.W.0255.000000T0000Z-070726T2230Z/ ST. CROIX WI- 515 PM CDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ST. CROIX COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4521 9266 4487 9257 4486 9215 4521 9218 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:28 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 26, 2:28 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 228 PM CDT THU JUL 26 2007 .DISCUSSION... A CDFNT EXTENDED FROM NEAR LAKE SUPERIOR...CENTRAL MN INTO SE SOUTH DAKOTA MID AFTERNOON. THE FRONT WILL CONTINUE TO ENGAGE A VERY MOIST AND UNSTABLE AIRMASS AHEAD OF IT. SURFACE TEMPS HAVE WARMED INTO THE WELL INTO THE 90S ACRS PORTIONS OF EAST CENTRAL MN AND WEST CENTRAL WISCONSIN. DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S INVOF OF THE FRONT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...AND POSSIBLY DAMAGE WINDS...DUE TO WET MICROBURST...OTHERWISE THE GREATEST THREAT IS HEAVY RAIN. THE LATEST WATER VAPOR IMAGERY DEPICTED A MOISTURE PLUME THAT EXTENDS FROM THE BAJA MEXICO INTO ONTARIO CANADA. PRECIP WATER VALUES ARE EXPECTED OR HAD INCREASE TO 2.00 INCHES OVER PORTION OF OUR FORECAST AREA. WITH WEAK STEERING WINDS ALOFT...TSTMS ARE EXPECTED TO SLOW ADVANCE EAST AND SOUTH THIS EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER SUNSET TONIGHT...THEN HIGH PRECIP SUPERCELLS WILL BE THE MAIN WEATHER PRODUCERS...PROVIDING SOME MUCH NEEDED RAINFALL MOST LOCATIONS. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE RUNNING OVR 3.00 INCHES. IN THE MEDIUM AND LONG TERM...LOW PRES TROUGH OVR THE EASTERN CONUS IS FORECAST TO RETREAT EAST OVER THE EASTERN SEABOARD AS PER THE NAM80 AND GFS...WHILE UPPER RIDGE OVR WESTERN TWO THIRDS OF THE NATION...RE-AMPLIFY INTO CNTRL CANADA. NEXT SHORT WAVE FORECAST TO MOVE THROUGH THE UPPER RIDGE EXPECTED TO MOVE INTO THE NORTHERN PLAINS LATE WEDNESDAY. POPS SEEM REASONABLE FOR NOW. .AVIATION.../18Z TAF ISSUANCE/ OTHERWISE HAVE RAISED MAX TEMPS THIS AFTERNOON PARTS OF THE EAST AND RAISED POPS A LITTLE FASTER SOUTH CENTRAL MN AND PARTS OF WEST CENTRAL WI. PRESSURE FALLS HAVE NOW INCREASED OVER WI AND INTO SOUTH CENTRAL MN. RUC MODEL TRENDS SHOWING LOW LEVEL CONV AND THETA E ADVECTION FOCUSING ON EAST AND SOUTHEAST MN AND WEST CENTRAL WI BY LATE AFTERNOON AND EVENING HOURS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jul 26, 4:13 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 413 AM CDT THU JUL 26 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 413 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT... AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 26, 1:21 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 5 W LONG PRAIRIE 45.98N 94.97W
07/26/2007 E0.75 INCH TODD MN TRAINED SPOTTER
&&
TDKSpecial weather statement, Jul 26, 3:11 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 311 PM CDT THU JUL 26 2007 MNZ045-262115- KANABEC- 311 PM CDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR KANABEC COUNTY UNTIL 415 PM CDT... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF OGILVIE...AND MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE OGILVIE. PEOPLE IN CENTRAL KANABEC COUNTY...INCLUDING THE CITY OF OGILVIE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Jul 26, 3:15 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT THU JUL 26 2007 MNZ063-262115- WASHINGTON- 315 PM CDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON COUNTIES UNTIL 415 PM CDT... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FOREST LAKE...AND MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS AFFECTED MAY INCLUDE MARINE ON ST CROIX. PEOPLE IN NORTHERN WASHINGTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jul 26, 3:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 10 N MILACA 45.90N 93.65W
07/26/2007 E1.00 INCH MILLE LACS MN TRAINED SPOTTER
HAILED UNTIL 300 PM.
&&
TDKLocal storm report, Jul 26, 4:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG MAHTOMEDI 45.06N 92.96W
07/26/2007 WASHINGTON MN PUBLIC
TWO TREES DOWN
&&
TDKSpecial weather statement, Jul 26, 4:22 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 422 PM CDT THU JUL 26 2007 WIZ023-262215- ST. CROIX- 422 PM CDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR ST. CROIX COUNTY UNTIL 515 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF HUDSON...AND MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE GLENWOOD CITY AND BALDWIN. PEOPLE IN ST. CROIX COUNTY...INCLUDING THE CITY OF BALDWIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:37 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 53 min |
| Jul 26, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 67 min |
| Jul 26, 5:26 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 32 min |
| Jul 26, 5:29 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire, Rusk | 61 min |
| Jul 26, 6:27 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.